My old doctor in another state had me on Kenalog 80 mg every 3.5 months. I have since moved to another state and brought along my past medical records for my new doctor. He said his program does not provide him with Kenalog and so he put me on Decadron 4 mg every 3 months. It has been a week since he gave me the shot, and my allergies are already starting to return. What is the difference between the two, and which one is better? Should I seek another doctor or can I just go to a clinic and get my shots since I have my past medical records with me?
Both the drugs are corticosteroids. However in Kenalog, the active ingredient is triamcenalone and in Decadron it is dexamethasone. Once the body gets used to one type of steroid, the adrenal glands in the body stop making the steroids. The change in medication should be done gradually allowing the body to adjust. Decadron is closer in structure to natural steroids in the body. Both Kenalog and Decadron have their advantages and side effects. It is the question of what suits you better. Maybe you can check with another doctor of your area about the availability of Kenalog.
Hope this helps. Please let me know if there is any thing else and do keep me posted.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.